Alert archive / Oklahoma / River Flood Warnings in 2019
River Flood Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jan 1, 2019, 6:56 PM CST for Ottawa County, Oklahoma. It took effect at Jan 2, 2019, 6:00 AM CST. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2019, 6:56 PM CST (00:56 UTC)
- In effect from
- Jan 2, 2019, 6:00 AM CST
- Expired
- Jan 2, 2019, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 15.02 ft at Jan 2, 2019, 8:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
714 WGUS44 KTSA 020056 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 656 PM CST Tue Jan 1 2019 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-020855- /O.NEW.KTSA.FL.W.0001.190102T1200Z-190103T0000Z/ /COMO2.1.ER.190102T1200Z.190102T1200Z.190102T1800Z.NO/ 656 PM CST Tue Jan 1 2019 The National Weather Service in Tulsa has issued a * Flood Warning for The Neosho River near Commerce * from Wednesday morning to Wednesday evening, or until the warning is cancelled. * At 6:30 PM Tuesday, the stage was 14.32 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise to near flood stage Wednesday morning. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
1 follow-up statement
195 WGUS84 KTSA 021116 FLSTSA Flood Statement National Weather Service Tulsa OK 516 AM CST Wed Jan 2 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-021916- /O.CON.KTSA.FL.W.0001.190102T1200Z-190103T0000Z/ /COMO2.1.ER.190102T1200Z.190102T1200Z.190102T1800Z.NO/ 516 AM CST Wed Jan 2 2019 The Flood Warning continues for The Neosho River near Commerce. * until this evening, or until the warning is cancelled. * At 4:30 AM Wednesday, the stage was 14.97 feet. * Flood stage is 15.0 feet. * Forecast...The Neosho River near Commerce is expected to rise to near flood stage this morning. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jan 1, 3:07 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Jan 1, 3:07 PM CST, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 307 PM CST Tue Jan 1 2019 .DISCUSSION... Main point of emphasis in this forecast remains the potential for winter weather Wednesday through Friday. Latest trends in 12z data favor a slower progression of the upper level system presently located over the desert SW, along with a southward shift in the forecast track, especially in the ECMWF. Given these trends the overall potential for significant winter precip appears less and likely shifted farther to the south. Details will continue to be refined of course including location of heaviest accumulations, but as of this afternoon, It is trending more toward an advisory level event. Cold air currently has become entrenched across much of the area with a large portion of eastern OK and northwest corner of AR remaining below freezing. The cold air will remain in place Wednesday as warm conveyor below east of the upper low begins to spread moisture north, but mainly remaining south of I-40. Amounts will be light as main moisture source is Pacific rather than Gulf, but there is still potential for some light ice accumulation on elevated surfaces, with temps at this time looking marginal for travel impacts. Most of the precip will be east of the area Wednesday night. As the low moves closer Thursday will see precip begin to spread back across the area, mainly in liquid form as the cold air will have modified enough by then. As the upper system passes to the south late Thursday and early Friday, a band of fairly heavy precipitation will develop over parts of eastern OK, at this point appearing to remain south of I-44. What type of precipitation falls at the sfc is the main question at this time as dynamic cooling associated with the strong low will allow for a change over to sleet and snow, likely a quick change when and where it occurs. At this time forecast thermal profiles strongly suggests that this potential will be closely tied to the location of the system, and a narrow swath of significant snow accumulations will result if snow falls heavy enough, for long enough. Somewhere along or south of I-40 looks most likely at this time as well as the higher terrain of SE OK and NW AR. System will move out by Friday with some lingering snow in eastern areas Friday morning, but any snow will be gone rather quickly and temps will warm up above normal into the weekend. Another system may bring a chance of showers Monday, otherwise this weekend and early next week will see breezy and warm weather for several days. && .PRELIMINARY POINT TEMPS/POPS... TUL 22 34 24 39 / 10 10 0 30 FSM 31 38 29 43 / 10 40 20 60 MLC 25 33 27 36 / 10 60 20 80 BVO 19 34 20 40 / 10 0 0 20 FYV 25 34 26 44 / 10 20 10 30 BYV 26 35 26 43 / 10 10 10 20 MKO 24 34 25 37 / 10 20 10 60 MIO 21 34 22 43 / 10 0 0 20 F10 23 33 25 36 / 10 20 20 70 HHW 32 37 32 40 / 10 70 30 90 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....14
Hazardous weather outlook, Jan 1, 4:59 PM CST, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 459 PM CST Tue Jan 1 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 459 PM CST Tue Jan 1 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...No Hazards. THURSDAY and FRIDAY...Winter Weather Potential. SATURDAY through MONDAY...No Hazards. EXTENDED DISCUSSION... There is potential for light freezing rain across parts of east central and southeast Oklahoma on Wednesday. Moisture is expected to spread northeast over the region in advance of a strong upper level storm system, while near or slightly below freezing air remains at the surface due to a shallow wedge of arctic air. A light glaze is possible mainly on elevated surfaces, but with surface temperatures very near freezing, little impact is expected. There is potential for accumulating snow across parts of eastern Oklahoma and northwest Arkansas Thursday night and Friday morning. The aforementioned upper level low pressure system is expected to swing across the southern Plains Thursday night into Friday. The wraparound band of precipitation is expected to affect the region, with forecast thermal profiles supportive of a rain changing over to snow event. Some sleet may mix in during the change over as well. Depending on how quickly the change over to snow occurs, some accumulating snow is possible, especially across parts of east central and southeast Oklahoma. However, the details of this forecast continue to change, including where the axis of precip is expected to fall. It is too early to tell how much and where accumulating snow is expected to create the bigger travel impacts. Stay tuned to the latest forecasts. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor the latest forecasts concerning the winter weather potential from Wednesday thru Friday morning. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 10:45 AM CST | Winter Weather Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more | 43 hr |
Nearby
River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.